Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 245, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2013, 8:46 PM MDT for Cherry County, Nebraska. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 8:46 PM MDT (02:46 UTC)
- Expired
- Jul 8, 2013, 9:45 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:50 PM MDT | HAIL 1 | 27 S Merriman, NE | QUARTER SIZE HAIL FELL AROUND ESTIMATED 850 PM MDT. |
| Jul 8, 8:55 PM MDT | HAIL 0.88 | 30 Se Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
009
WUUS53 KLBF 090246
SVRLBF
NEC031-090345-
/O.NEW.KLBF.SV.W.0245.130709T0246Z-130709T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM MDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 945 PM MDT
* AT 844 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MERRIMAN TO 15 MILES SOUTH OF MERRIMAN TO 16 MILES
NORTH OF ASHBY...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELI...NENZEL...HIGHWAY 61 CROSSING THE SNAKE RIVER...INTERSECTION
OF HIGHWAY 61 AND SURVEY VALLEY ROAD...INDIAN HILL...ROUND LAKE...
MEDICINE LAKE...WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE
MIDDLE LOUP RIVER...SCHOOLHOUSE LAKE...CODY LAKE...CODY...SPECKEL
MEIR LAKE...STEER CREEK CAMPGROUND AND SEVENMILE HILL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 129 AND 171.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 173 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4301 10103 4271 10099 4218 10124 4218 10203
4271 10179 4300 10184
TIME...MOT...LOC 0246Z 270DEG 22KT 4294 10170 4271 10167
4226 10187
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER3 follow-up statements
653
WWUS53 KLBF 090306
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT MON JUL 8 2013
NEC031-090345-
/O.CON.KLBF.SV.W.0245.000000T0000Z-130709T0345Z/
CHERRY NE-
906 PM MDT MON JUL 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHERRY
COUNTY UNTIL 945 PM MDT...
AT 902 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELI TO 20 MILES SOUTH OF ELI TO 16 MILES NORTH OF
WHITMAN...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NENZEL...WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP
RIVER...SCHOOLHOUSE LAKE...CODY LAKE...CODY...SPECKEL MEIR LAKE...
STEER CREEK CAMPGROUND AND SEVENMILE HILL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 129 AND 171.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 173 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
&&
LAT...LON 4301 10103 4271 10099 4218 10124 4218 10203
4271 10179 4300 10184
TIME...MOT...LOC 0306Z 271DEG 26KT 4293 10145 4265 10143
4226 10161
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER852
WWUS53 KLBF 090327
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT MON JUL 8 2013
NEC031-090345-
/O.CON.KLBF.SV.W.0245.000000T0000Z-130709T0345Z/
CHERRY NE-
927 PM MDT MON JUL 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHERRY
COUNTY UNTIL 945 PM MDT...
AT 926 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF NENZEL TO 18 MILES WEST OF MERRITT
RESERVOIR DAM TO 16 MILES NORTHEAST OF WHITMAN...AND MOVING EAST AT
30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NENZEL...CODY LAKE...CODY...STEER CREEK CAMPGROUND AND SEVENMILE
HILL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 129 AND 171.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 173 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
&&
LAT...LON 4301 10103 4271 10099 4218 10124 4218 10203
4271 10179 4300 10184
TIME...MOT...LOC 0327Z 271DEG 26KT 4294 10125 4265 10122
4226 10141
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER862
WWUS53 KLBF 090338
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT MON JUL 8 2013
NEC031-090348-
/O.EXP.KLBF.SV.W.0245.000000T0000Z-130709T0345Z/
CHERRY NE-
938 PM MDT MON JUL 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY WILL
EXPIRE AT 1045 PM CDT/945 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4301 10103 4271 10099 4218 10124 4218 10203
4271 10179 4300 10184
TIME...MOT...LOC 0338Z 271DEG 26KT 4294 10114 4265 10111
4226 10130
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:37 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 5:37 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 637 PM CDT MON JUL 8 2013 .SYNOPSIS... ISSUED AT 312 PM CDT MON JUL 8 2013 BROAD UPPER LEVEL RIDGE ACROSS THE SOUTHERN ROCKIES AND SOUTHERN PLAINS TODAY. SHORT WAVE RIDING THE PERIPHERAL OF THE RIDGE...CROSSING THE ROCKIES THIS AFTERNOON...WITH THE LEADING EDGE NOW PUSHING INTO SE WY. STALLED SURFACE BOUNDARY STRETCHES EAST/WEST ACROSS THE STATE...THEN PUSHES NORTH TO A LOW OVER SE MONTANA. MEANWHILE A SECOND LOW IS LOCATED OVER NE COLORADO AND A TRAILING TROUGH TO THE S/SSW. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 312 PM CDT MON JUL 8 2013 AS THE SHORT WAVE MOVES EAST TONIGHT EXPECT THUNDERSTORMS TO FIRE...SOME REACHING SEVERE LIMITS. WHILE TEMPS ARE ONLY AROUND 90 TO THE MID 90S...A MOISTURE RICH ENVIRONMENT EXISTS...MORNING SOUNDING HAD PWATS NEAR 1.40 INCHES. THIS IS 129% OF NORMAL AND ABOVE THE 75 PERCENTILE. LATEST LAPS HAS ERODED MOST OF THE CAP...AND STORMS ARE BEGINNING TO DEVELOP OVER THE PANHANDLE. THIS AREA WILL CONTINUE TO EXPAND AND STRENGTHEN WITH THE SUPPORT OF THE WAVE MOVING ACROSS WY. THUS EXPECTING ANOTHER ROUND OF SEVERE WEATHER. DECENT SHEAR SHOULD ALLOW FOR STORMS TO SPIN WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. EARLY ON WITH DISCREET CELLS AN ISOLATED TORNADO CAN NOT BE RULED OUT. AS THE EVENING PROGRESS THE STORMS WILL LIKELY CONGEAL INTO AN MCS AND CONTINUE TO MOVE EAST. BEHIND THE MCS RICH MOISTURE WILL EXIST ACROSS THE AREA. THIS MORNING ACROSS MUCH OF THE EASTERN CWA HAD SOME FOG DEVELOP AND SEE A SIMILAR SET UP TONIGHT. HAVE INCLUDED PATCHY FOG FOR NOW...AND WILL MONITOR FOR POSSIBLE LOCALLY DENSE FOG. SOME OF THE MOS GUIDANCE DOES HAVE VSBY DOWN TO 1SM SO HAVE ADDITIONAL CONFIDENCE OF FOG DEVELOPMENT. TOMORROW THE RIDGE WILL RETROGRADE SLIGHTLY WESTWARD...CENTERING MORE OVER THE FOUR CORNERS. THIS WILL RESULT IN MORE OF NW FLOW ALOFT. MEANWHILE A WEAK SFC COLD FRONT WILL MOVE INTO THE AREA. MOST OF THE DAY EXPECT THE CAP TO HOLD...HOWEVER AS THE FRONT PUSHES EAST...THE CHANCE INCREASES FOR MORE STORMS DEVELOPMENT. GENERALLY EXPECT STORMS TO HOLD OFF UNTIL MID TO LATE AFTERNOON. AHEAD OF THE FRONT TEMPS WILL STILL BE WARM...WITH 90S AND MAYBE A 100 DEGREE READING ACROSS FAR SW NEB. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 312 PM CDT MON JUL 8 2013 FOR TUES NIGHT...RELATIVELY SIGNIFICANT COLD FRONT WILL PUSH THROUGH THE FCST AREA AS A RESULT OF A FAIRLY PTENTIAL UPPER PV ANOMALY MOVING ACROSS THE NORTHERN PLAINS. TIMING IS A BIT IN QUESTION AS MODELS GENERALLY HAVE THE FRONT THROUGH THE AREA BY 00Z WED. BEST LOW LEVEL MOISTURE APPEARS TO POOL IN NORTHEASTERN NEB INTO ERN SD AND HENCE BETTER CAPE RESIDE AHEAD OF THE FRONT THERE. GOOD DEEP LAYER SHEAR WOULD ALSO BE PRESENT SHOULD THUNDERSTORM DEVELOPMENT OCCUR...HOWEVER BEST LOW LEVEL FORCING APPEARS TO OUTSIDE OF THE FCST AREA. STILL HAVE INCLUDED SMALL CHCS IN SOUTHERN FRINGES OF FCST AREA TO ACCOUNT FOR POTENTIAL SLOWER FRONTAL PASSAGE AND WITH THE FRONT STALLING. UPPER RIDGE REBOUNDS QUICKLY WED AS NEXT SIGNIFICANT LONG WAVE TROUGH PUSHES INTO THE PAC NW. SOME INTIAL CHANCE FOR SHRA OR ISOLATED TSRA WED IN UPSLOPE POST-FRONTAL FLOW. HOWEVER MODELS TYPICALLY OVER PLAY THIS POTENTIAL AS POST-FRONTAL DEVELOPMENT USUALLY FAVORS THE HIGHER TERRAIN FURTHER WEST SO CONFIDENCE IN THIS SCENARIO NOT HIGH...AND ADDING TO THIS IS FAIRLY DRY LOW LEVELS AS PROGGED BY FCST SOUNDINGS. SO ANY DEVELOPMENT THAT OCCURS FURTHER WEST SHOULD STRUGGLE AS IS PUSHES EWD. STRONG UPPER RIDGE BUILDS IN FOR LATE WED INTO THURSDAY SO WITH WARMING TEMPS ALOFT AND BEST LARGE SCALE ASCENT LOCATED WELL NORTH OF THE AREA A DRY FCST IS IN PLACE FOR THURSDAY. MAX TEMPS WED WILL BE HELD DOWN THOUGH STILL NEAR AVE FOR THIS TIME OF YEAR WITH SOME CLOUD COVER AND THE COOLER AIR BEING RECIRCULATED IN UPSLOPE ERLY/SERLY FLOW. HOWEVER...THE REBOUND QUICKLY THURSDAY INTO FRIDAY. FOR FRIDAY THROUGH MONDAY...UPPER RIDGE BEGINS TO BREAK DOWN AS THE NEXT LONG WAVE TROUGH IN THE NORTHERN STREAM PUSHES EASTWARD FROM THE PAC NW. THE CENTRAL PLAINS REMAIN UNDER THE RIDGE AS IT GETS KNOCKED DOWN AND ZONAL FLOW DEVELOPS OVER THE NORTHERN PLAINS FOR THE WEEKEND. LEAD SHORT WAVE WILL MOVE QUICKLY ACROSS CENTRAL CANADA AND WILL DRIVE A FRONT SOUTHWARD...BUT WILL HAVE A HARD TIME PROGRESSING THROUGH THE STRONG UPPER RIDGE. CONFIDENCE LOW ON POTENTIAL FOR LOW LEVEL FORCING SUFFICIENT TO OVERCOME MID LEVEL CAP BUT THE EXCEPTION MAY BE IN NORTHWESTERN PORTION OF THE AREA CLOSER TO STALLED FRONTAL BOUNDARY. FOR SATURDAY BOUNDARY REMAINS ACROSS THE AREA BUT DESPITE DECENT LOW LEVEL MOISTURE CAPE IS LACKING WITH WARM MID LEVEL TEMPS. CONVECTIVE INITIATION SAT MAY BE FURTHER NORTH AND CLOSER TO WHERE UPPER LEVEL FORCING CAN INDUCE BETTER LOW LEVEL CONVERGENCE...AND THEN DEVELOPMENT ALONG THE FRONT IN NEBR WOULD BE ASSOCIATED WITH STORM INTERACTION. CONFIDENCE IS AGAIN NOT HIGH BUT POTENTIAL IS BETTER THAN FRIDAY. SUNDAY SEEMS THE BEST POTENTIAL AS FRONTAL BOUNDARY AGAIN REMAINS ACROSS THE AREA BUT AS ANOTHER SIGNIFICANT PV ANOMALY PASSES ACROSS THE NORTHERN PLAINS THERE SHOULD BE BETTER DEEP LAYER ASCENT AND WITH AN ERLY FLOW IN THE LOW LEVELS THERE SHOULD BE BETTER DEEP LAYER SHEAR TO SUSTAIN DEVELOPMENT. AVERAGE CONFIDENCE FOR THUNDERSTORM DEVELOPMENT FOR SUNDAY. TEMPS THROUGH THE PERIOD WILL REMAIN WELL ABOVE AVE FRIDAY AND SATURDAY AS RIDGE REMAINS OVERHEAD...BUT WILL COOL BY MONDAY AS THE UPPER RIDGE BREAKS DOWN AND ASSUMING MORE CLOUD COVER ASSOCIATED WITH ANY CONVECTIVE DEVELOPMENT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 635 PM CDT MON JUL 8 2013 EXPECT SCATTERED THUNDERSTORMS THROUGH 01Z AT THE KVTN TERMINAL...AND FROM 01Z THROUGH 03Z AT THE KLBF TERMINAL THIS EVENING. SKIES WILL GRADUALLY CLEAR BY LATE EVENING...AND WILL PERSIST THROUGH TUESDAY MORNING. CLOUDINESS WILL BE ON THE INCREASE TUESDAY AFTERNOON WITH SCATTERED MID CLOUDS AON 7000 FT AGL POSSIBLE. WINDS WILL BE LIGHT AND VARIABLE TONIGHT...EXCEPT IN THE VICINITY OF THUNDERSTORMS WHERE SOME VARIABLE GUSTS TO 40 KTS ARE POSSIBLE. WINDS ON TUESDAY WILL BE FROM THE NORTHWEST AT 10 TO 15 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...JWS AVIATION...CLB
Hazardous weather outlook, Jul 8, 8:01 PM MDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 901 PM CDT MON JUL 8 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-100215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 901 PM CDT MON JUL 8 2013 /801 PM MDT MON JUL 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE WEATHER REMAINS POSSIBLE INTO THE LATE EVENING HOURS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR SEVERE STORMS IS MAINLY ALONG AND NORTH OF HIGHWAY 92 FROM OSHKOSH...TO BROKEN BOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. STORM DEVELOPMENT COULD COMMENCE ACROSS WESTERN NEBRASKA DURING THE AFTERNOON AND MOVE EAST AND SOUTHEAST. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THE EVENING. THE AREA OF CONCERN IS WESTERN NEBRASKA AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, Jul 8, 7:29 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 829 PM CDT MON JUL 8 2013 NEZ004-090215- SHERIDAN NE- 729 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN COUNTY UNTIL 815 PM MDT... AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...OR 14 MILES EAST OF ALLIANCE... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAKESIDE... ELLSWORTH... SNOW LAKE... PATTERSON LAKE... KENNEDY LAKE... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 123. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Local storm report, Jul 8, 7:46 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 1 SE BASSETT 42.57N 99.52W
07/08/2013 E60 MPH ROCK NE PUBLIC
ESTIMATED WIND GUST OF 60 MPH WITH 5 INCH DIAMETER
BRANCHES DOWN.
&&
JGOMEZLocal storm report, Jul 8, 8:10 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 10 W ELLSWORTH 42.06N 102.48W
07/08/2013 M0.75 INCH SHERIDAN NE PUBLIC
PENNY SIZE HAIL REPORTED AT 805 PM MDT.
&&
JGOMEZSpecial weather statement, Jul 8, 8:16 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 PM CDT MON JUL 8 2013 NEZ004-094-090300- SHERIDAN NE-WESTERN CHERRY NE- 816 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 900 PM MDT... AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF GORDON TO 8 MILES NORTH OF GORDON TO 6 MILES NORTH OF CLINTON...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GORDON... MERRIMAN... ELI... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... IRWIN... INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD... HIGHWAY 61 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 102 AND 158. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 216 AND 231. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Local storm report, Jul 8, 8:25 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 W AINSWORTH 42.55N 99.92W
07/08/2013 BROWN NE FIRE DEPT/RESCUE
MACHINE SHED DESTROYED 3 MILES WEST OF AINSWORTH. HOG
SHED AND CATTLE FEEDING SHED SUSTAINED MAJOR DAMAGE 2.5
MILES WEST OF AINSWORTH. DAMAGE TO A DRY FERTLIZER PLANT
2 MILES WEST OF AINSWORTH. WINDS ESTIMATED AT 80 MPH.
&&
CBUTTLERSpecial weather statement, Jul 8, 8:33 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 933 PM CDT MON JUL 8 2013 NEZ004-022-023-090315- GARDEN NE-GRANT NE-SHERIDAN NE- 833 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN...WESTERN GRANT AND NORTHERN GARDEN COUNTIES UNTIL 915 PM MDT... AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF BINGHAM TO 7 MILES SOUTHEAST OF CRESCENT LAKE NWR...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BINGHAM... ASHBY... HYANNIS... FINNEGAN LAKE... KINCAID LAKE... ADAMS FLATS... RACKETT... DOMINICK LAKE... SWEDE LAKE... BOURQUIM HILL... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 116 AND 150. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 143 AND 165. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:34 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 41 min |
| Jul 8, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 46 min |
| Jul 8, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 40 min |
| Jul 8, 9:11 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jul 9, 4:15 PM MDT | Tornado Warning | LBF | Custer | 45 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 9, 5:02 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| Jul 9, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 67 min |
| Jul 9, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.